MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The solex 7 catheter (lot #197459) was smoothly placed in the patient's left internal jugular vein following zoll instructions for use (ifu).At the start of the treatment, the patient's body temperature was 35.5°c, and the target temperature was set to 36°c at a rate of 0.5°c per hour to warm the patient.During an x-ray check within an hour of catheter insertion, it was noticed that the medication was reaching the patient inconsistently and fluid was leaking from the insertion site.Per the customer, the infusions through the catheter lumens were not functioning properly.After 28 hours, it was decided to remove the catheter and switch to a regular central venous catheter.There was no report of a catheter balloon breach or saline infusion into the patient's bloodstream.No consequences or impacts on the patient.
 
Additional Manufacturer Narrative
The reported complaint of fluid leakage and catheter lumens not functioning properly was not confirmed during visual and functional testing of the returned solex 7 catheter (lot #197459).No issues or discrepancies were found.No leak or malfunction was observed during testing, and the catheter functioned as intended.During the functional pressure leak test, all infusion ports and lumens were flushed without resistance and functioned as intended.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the serpentine balloon was fully inflated when pressurized up to 100 psi.No leaks or issues were found.No leak was observed from the insertion site (close to the manifold).The serpentine balloon did not leak during testing.In addition, the returned catheter was connected to a known- good suk and ran on a peristaltic pump for 10 minutes at a high-speed rate.No leak was observed, and the catheter functioned as intended.During further functional testing, the returned catheter was connected to a known-good suk and ran on the thermogard console system, running in the max warming mode with a target temperature at 37°c for 60 minutes and running in the max cooling mode with a target temperature at 35°c for 60 minutes.No leak was observed on the catheter.The serpentine balloon was properly warming during the warming mode and cooling during the cooling mode.The red pinwheel of the suk was spinning normally.No problem was found, and the catheter functioned as intended.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key20645780
Report Number3010617000-2024-00871
Device Sequence Number7506180
Product Code NCX
UDI-Device Identifier00849111075312
UDI-Public00849111075312
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model NumberSL-2593AE
Device Catalogue Number8700-0793-40
Device Lot Number197459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight140 KG